Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 129, NWS Cleveland, OH

June 19, 2007Crawford County, Pennsylvania

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 19, 2007, 2:18 PM EDT for Crawford County, Pennsylvania. It was in force for 57 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2007, 2:18 PM EDT (18:18 UTC)
Expired
Jun 19, 2007, 3:15 PM EDT
In force
57 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Crawford County, PA

The radar

The Pittsburgh radar (KPBZ), 130 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 2:35 PM EDTTSTM WND DMGCochranton, PANUMEROUS TREES REPORTED DOWN ACROSS THE COUNTY. MOST OF THE DAMAGE IN AND AROUND COCHRANTON
Jun 19, 2:35 PM EDTTSTM WND DMGMeadville, PATREES DOWN COUNTYWIDE BETWEEN COCHRANTON...MEADVILLE...AND SPARTANSBURG.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 12:19 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 6.3 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2007-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 378 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2007-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
378 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1595 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 191818
SVRCLE
PAC039-191915-
/O.NEW.KCLE.SV.W.0129.070619T1818Z-070619T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
218 PM EDT TUE JUN 19 2007

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA

* UNTIL 315 PM EDT

* AT 212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11
  MILES SOUTHEAST OF MEADVILLE...AND MOVING NORTHEAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CAMBRIDGE SPRINGS AND TITUSVILLE

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4176 8034 4147 8009 4163 7962 4185 7974

$$

REL
2 follow-up statements
000 
WWUS51 KCLE 191840
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
240 PM EDT TUE JUN 19 2007

PAC039-191915-
/O.CON.KCLE.SV.W.0129.000000T0000Z-070619T1915Z/
CRAWFORD PA-
240 PM EDT TUE JUN 19 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA...

AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED 11 MILES EAST OF MEADVILLE...MOVING NORTHEAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TITUSVILLE

LAT...LON 4176 8034 4147 8009 4163 7962 4185 7974

$$

LW
000 
WWUS51 KCLE 191910
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
310 PM EDT TUE JUN 19 2007

PAC039-191920-
/O.EXP.KCLE.SV.W.0129.000000T0000Z-070619T1915Z/
CRAWFORD PA-
310 PM EDT TUE JUN 19 2007

...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD COUNTY IN NORTHWEST
PENNSYLVANIA EXPIRES AT 315 PM EDT...

LAT...LON 4176 8034 4147 8009 4163 7962 4185 7974

$$

LW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 1:18 PM EDT, 1 hour earlier.

Area forecast discussion, Jun 19, 1:18 PM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
118 PM EDT TUE JUN 19 2007

.SYNOPSIS...
A COLD FRONT WILL CROSS THE AREA THIS AFTERNOON AND EARLY EVENING FOLLOWED
BY COOLER HIGH PRESSURE ON WEDNESDAY. A WEAK COLD FRONT MAY SLIP
SOUTHEAST ACROSS THE LOWER LAKES THURSDAY. HIGH PRESSURE IS LIKELY
TO PERSIST THROUGH THE WEEKEND ALTHOUGH A COLD FRONT FROM ONTARIO
MAY TRY TO DROP SOUTHEAST TOWARD THE AREA SUNDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATED TO REMOVE AFTERNOON WORDING.

FRONT IS STILL WELL TO THE WEST BUT SHOWERS/STORMS AHEAD OF FRONT
ALONG PREFRONTAL TROUGH WILL CONTINUE TO MOVE EAST AND WILL LIKELY
BE THE MAIN FOCUS FOR ACTIVITY TO FILL BACK IN TODAY. THE
SHOWERS/TROUGH SHOULD BE THROUGH THE TOLEDO AREA BY AROUND NOON AND
I SUSPECT THAT WHILE MOST OF NW OHIO WILL SEE A SHOWER OR TWO THE
TIMING IS MORE FAVORABLE FOR NEW CONVECTION FARTHER EAST...FROM I-71
CORRIDOR EAST AS PREFRONTAL TROUGH PUSHES ACROSS DURING THE
AFTERNOON. THERE IS STILL A CHANCE FOR NEW SHOWERS AND STORMS TO
DEVELOP RIGHT ALONG THE ACTUAL FRONT SO WILL NOT REMOVE THE CHANCE
FOR ANOTHER SHOWER/STORM THIS AFTRN NW OHIO. MODELS NOTORIOUS FOR
ELIMINATING INSTABILITY TOO QUICKLY IN THESE MOIST SHOWERY
ENVIRONMENTS AND CURRENTLY PLENTY OF THIN SPOTS IN THE CLOUDS.
SHOULD SEE DECENT HEATING ACROSS NE OH/NW PA AHEAD OF FRONT/TROUGH.
SPC HAS THE AREA OF EXTREME NE OH/NW PA IN SLGT RISK TODAY AND WILL
I WILL MENTION THE ENTIRE AREA EAST OF I-71 AS HAVING A CHANCE OF
SEVERE STORMS AND WILL FCST MAX TEMPS A CATEGORY OR SO ABV GUIDANCE.

THREAT OF ANY SHOWERS SHOULD END WITH ACTUAL FRONTAL PASSAGE WHICH
SHOULD CLEAR THE TOLEDO AREA AROUND 19Z AND CLE AROUND 23Z AND
REACH THE PA/OF BORDER BY 02Z. CLEARING SOON AFTER FROPA WITH
COOLER AND LESS HUMID BY LATE AFTRN/EVENING NW OH AND TONIGHT
REMAINDER OF FCST AREA.

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
FLOW ALOFT STARTS TO BECOME NORTHWEST BY MID WEEK WITH A LARGE AND
RELATIVELY FLAT RIDGE OVER THE WESTERN STATES. THIS WILL ALLOW FOR
SURFACE HIGH PRESSURE TO BECOME DOMINANT OVER THE EASTERN STATES
RIGHT THROUGH THE END OF THE WEEK. AIRMASS BEHIND FRONT IS COOLER
THAN NORMAL AND SEE NO REASON THAT WE WILL NOT SEE THE CAA AND
DRIER AIR CONTINUE TO PUSH ACROSS THE AREA DURING THE DAY
WEDNESDAY. NOTICEABLY COOLER AND LESS HUMID WITH THE COOLEST
TEMPS NEAR THE LAKESHORE EAST OF CLE ACROSS NW PA. FAVOR COOLER
TEMP GUIDANCE FOR WEDNESDAY ALTHOUGH NOT QUITE AS COOL AS ETA AND
WILL COMPROMISE BETWEEN GFS AND ETA HIGHS TEMPS...FROM LOWER 80S
NW OHIO TO LOWER 70S NW PA.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
WEAK COLD FRONT TO DROP SOUTH ACROSS EASTERN LAKES ON THURSDAY.
NOT SURE ABOUT THE TIMING OR THE AVAILABILITY OF MUCH MOISTURE.
MIGHT SEE A FEW SHOWERS/STORMS REDEVELOP INLAND FROM LAKE ERIE
DURING THE DAY BUT COVERAGE SHOULD BE SPARSE AT BEST AND WILL USE
A 20 POP AT THIS TIME.

DO NOT LIKE THE LOOK OF THE MODELS FARTHER OUT AS THE GFS AND
EVEN THE ECMWF APPEAR TO HAVE TOO MUCH CONVECTIVE FEEDBACK. SHORT
WAVE AND SURFACE LOW SEEM WAY TO STRONG ON SATURDAY AND FEATURE
MAY WELL BE WEAKER AND FARTHER SOUTH AND WEST. CANADIAN MODEL
SEEMS TO HAVE A BETTER HANDEL ON PATTERN. NO CONFIDENCE THAT THERE
WILL BE ANY SIGNIFICANT SHOWERS/STORMS FRIDAY NIGHT OR SATURDAY
SO WILL CUT BACK ON POPS TO SLIGHT CHANCE AT THIS TIME. ANOTHER
COLD FRONT PROGGED TO TRY AND DROP SOUTH ACROSS EASTERN GREAT
LAKES SUNDAY BUT MODELS TRENDING TOWARD A WEAKENING FRONT WITH
LITTLE PUSH TO THE SOUTH AS RIDGE ALOFT BUILDS SO WILL KEEP FCST
DRY AND INCREASE TEMPS BY EARLY NEXT WEEK. NEXT COLD FRONT MIGHT
TAKE UNTIL TUESDAY OF NEXT WEEK.

&&

.AVIATION /16Z TUESDAY THROUGH SATURDAY/...
CDFNT MOVG E ACRS OHIO THIS AFTN WILL RESULT IN SHOWERS AND
TSTMS. BEHIND THE COLD FRONT MUCH DRIER AIR MASS IS LOCATED.
DUE TO THE INCREASED TSTMS ACTIVITY...I WILL PROBABLY PUT
IN TSTMS AT MOST TAF SITES. HIGH PRESSURE BUILDS INTO
THE FORECAST AREA ON WEDNESDAY RESULTING IN VFR WEATHER
CONDITIONS.

HI PRES DOMINATES MOST OF THE EXTENDED PD WEDNESDAY THRU SAT AND
SHUD RESULT IN VFR CONDS. MODELS SHOW PSBL WK LOW PRES SYS MOVG
THRU LATE FRI NITE OR SAT WHICH WOULD BRING A CHANCE OF SHOWERS
AND TSTMS.

&&

.MARINE...
S TO SWLY FLOW WL SHIFT TO W THEN NW WITH FROPA LATER TDA AND EARLY
TNGT THEN GRADUALLY DMNSH AS HI PRES MOVS IN WED AND WED NITE.
MODELS GREATLY DIFFER ON PSBL WV OF LOW PRES MOVG THRU LERI AREA
SOMETIME FRI THRU SAT SO LOW CONFIDENCE ON WNDS THEN. W TO NW FLOW
AND COOLER AIR TNGT CUD BRING WVS TO 3 TO 5 FT WITH NEED FOR SCA.
OTRW...WVS SHUD RMN 1 TO 3 FT OR LESS NEXT 5 DAYS.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...REL
NEAR TERM...KOSARIK
SHORT TERM...KOSARIK
LONG TERM...KOSARIK/REL
AVIATION...BC
MARINE...ADAMS
Hazardous weather outlook, Jun 19, 5:14 AM EDT, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
514 AM EDT TUE JUN 19 2007

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-200915-
MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO-
THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO-
AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO-
GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY-
MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE-
CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
514 AM EDT TUE JUN 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.
THERE IS A CHANCE OF SEVERE THUNDERSTORMS...MAINLY EAST OF
INTERSTATE 71...ACROSS NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA
THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

KOSARIK

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 2:15 PM EDTSevere Thunderstorm WarningCLEErie60 min
Jun 19, 3:44 PM EDTSevere Thunderstorm WarningCLECrawford, Erie76 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.